View Single Post
Old 03-10-2009, 11:02 AM   #1
Jules211 Jules211 is offline
Senior Member
(female)
 
Join Date: Feb 2002
Location: Austin, TX USA
Posts: 209
Jules211 HB User
GI problems and flank pain, NSAIDs?

For most of my adult life I have never had GI issues... but I do have a history of one bout with colitis as a child and frequent kidney infections.

I started having bad abdominal pain last Monday (3/2), and loose stools with bright red blood for several days. By Thursday or Friday it turned into more of a constipated state with very little stool coming out at a time, but then also intermittent diarrhea episodes. I suspect the medication I was given for the abdominal pain (Dicyclomine) may be contributing to the constipation (it is listed as a side effect), but if I don't take it I'm in severe abdominal distress. I am scheduled for a colonoscopy on the 24th, but in the meantime I am also having unexplained right side flank pain. How can one tell if flank pain is GI related or kidney related? This is a burning sensation that is constant on the right side, and occasionally increases in intensity throughout the day.

Also, I called the nurse to ask what to take for the flank pain and she said Ibuprofen... isn't it a bad idea to take NSAIDs when you are having GI problems?